It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 01-24-2013, 06:39 PM   #1
Newbie
(male)
 
Join Date: Jan 2013
Location: michigan
Posts: 4
milt1234 HB User
scared of meds

I am 44 yrs old. Went to doctor, bp was 160/104. She ordered a 24 hr bp monitor. Showed only two spikes during the day, 154/104 and 150/100 while i was at work.other times of day bp normal, 124/82, sometimes a little higher 130/90. at night bp drops to 100/60. Still wants me on bp meds. very scared of medication. heart rate is usually good 60-70, sometimes in the 80's. Beta blocker or ace inhibitor? she suggested lisinopril? I have been on tenormin before but i think it caused weight gain. Do not know what to do, very scared.

 
Reply With Quote
Old 01-24-2013, 06:45 PM   #2
Senior Member
(male)
 
Join Date: Dec 2010
Location: NJ
Posts: 191
soflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB User
Re: scared of meds

Get a second opinion.

 
Reply With Quote
Sponsors Lightbulb
   
Old 01-25-2013, 04:07 AM   #3
Senior Veteran
(male)
 
Join Date: Jul 2010
Posts: 571
atengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB User
Re: scared of meds

You absolutely should not be prescribed beta blockers!! These are not good drugs, have alot of side effects, and are less effective than the other classes of antihypertensives for keeping you healthy. All first line drugs should be tried first before resorting to a beta blockers

If your 24hr ambulatory average pressure is greater than 135/85, then you are considered to have hypertension. Is this your case??

I suggest buying a cuff, and take readings twice per day for a few weeksto get a sense of what your pressure actually is.

 
Reply With Quote
Old 01-25-2013, 04:16 AM   #4
Senior Veteran
(male)
 
Join Date: Jul 2010
Posts: 571
atengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB User
Re: scared of meds

You absolutely should not be prescribed beta blockers!! These are not good drugs, have alot of side effects, and are less effective than the other classes of antihypertensives for keeping you healthy. All first line drugs should be tried first before resorting to a beta blockers

If your 24hr ambulatory average pressure is greater than 135/85, then you are considered to have hypertension. Is this your case??

I suggest buying a cuff, and take readings twice per day for a few weeksto get a sense of what your pressure actually is.

 
Reply With Quote
Old 01-25-2013, 05:44 PM   #5
Newbie
(male)
 
Join Date: Jan 2013
Location: michigan
Posts: 4
milt1234 HB User
Re: scared of meds

I am going to start lisinopril tomorrow. I pray that it helps with the way I am feeling. Not very excited about starting blood pressure meds. I think the hardest part for me is admitting I have high bp. Thought I could beat it with diet and exercise, but that did not work. I am still not for sure that the way I'm feeling is the result of high bp, but I guess I will find out. I am sure it is going to be a long road of meds.

 
Reply With Quote
Old 01-26-2013, 01:31 AM   #6
Inactive
(female)
 
Join Date: Aug 2008
Posts: 5,111
writeleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB User
Re: scared of meds

I understand your reluctance to begin taking medication, but please remember the consequences hypertension can induce in otherwise healthy individuals. I am a perfect example of that. At 43, I had 4 strokes due to highly fluctuating BP that was not properly treated. Those four strokes left me with kidney failure, vision damage and many other lifelong problems that I battle everyday.

If you can control those spikes in your BP with one tiny pill per day, I encourage you to do so and be grateful we have such effective medications available to us. Catching it while you only need one medication is far better that waiting until you need much more advanced care for related medical issues high BP can cause.

While you may experience mild side effects in the first one to three weeks, once your body becomes used to them, you will not realize you are taking them. I wish you the very best.

 
Reply With Quote
Old 01-27-2013, 04:40 PM   #7
Senior Member
(male)
 
Daffydolphin's Avatar
 
Join Date: Apr 2012
Posts: 165
Daffydolphin HB UserDaffydolphin HB UserDaffydolphin HB UserDaffydolphin HB UserDaffydolphin HB UserDaffydolphin HB UserDaffydolphin HB UserDaffydolphin HB User
Re: scared of meds

Scared with good reason. All have some side effects and will not "help the way you feel". Your BP sounds fine to me UNLESS you have a family history of high BP and/or stroke. Hope your Dr. Is starting with a low dose of lisinopril, 10mg.

 
Reply With Quote
Old 01-27-2013, 06:18 PM   #8
Newbie
(male)
 
Join Date: Jan 2013
Location: michigan
Posts: 4
milt1234 HB User
Re: scared of meds

20 mg, 3rd day. Already can't sleep, wound up like a clock. Family history of high bp and heart disease. Still not for sure what my average bp was for 24hrs, I am going to try and get a copy tomorrow. Originally told me I had 2 spikes during the day.

 
Reply With Quote
Old 01-27-2013, 07:29 PM   #9
Inactive
(female)
 
Join Date: Aug 2008
Posts: 5,111
writeleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB User
Re: scared of meds

Hello Milt,

There are side effects that will subside once the medication reaches the therepuetic level in your blood steam. The secret to getting yourself up to the proper level in your blood stream is to allow yourself to keep in mind the benefits of a steady blood pressure throughout the night and day.

Often times those of us who are prone to spikes in our blood pressure are also prone to spurts of anger, anxiety or feelings of restlessness, and other such disruptions in our mood or activity. I was one of those, who could have an upsetting or bothersome events in my life could trigger a few days of HBP.

While I am not here to try and convince you to take medication or not, I am one who has learned the very hard way, and my only objective to share what I have shared my experience with others, who may or may not feel it works for them.

Considering you do have a history of heart related issues, I would encourage you to take action sooner rather than later. That is my experience as well.

I am glad you have started the medication, and hope you can make it through the early side effects. I promise, they do end very soon, and the true benefits begin.

Best to you.
Janet

 
Reply With Quote
Old 01-28-2013, 03:41 AM   #10
Newbie
(male)
 
Join Date: Jan 2013
Location: michigan
Posts: 4
milt1234 HB User
Re: scared of meds

Janet, Thank you for the encouraging words. After my 24 hr bp monitor that is what it showed. When I was home it was good for the most part. But throughout the day I had high spikes.

 
Reply With Quote
Old 01-28-2013, 03:59 AM   #11
Senior Veteran
(male)
 
Join Date: Jul 2010
Posts: 571
atengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB User
Re: scared of meds

Best of luck. Just remember there are several types of medications you can try, and there is a decent chance that youll find one that works well for you.

 
Reply With Quote
Old 01-28-2013, 11:12 AM   #12
Junior Member
(female)
 
Join Date: Aug 2010
Location: United Kingdom
Posts: 13
Bethanyrose HB User
Re: scared of meds

It isn't always the case that side effects disappear after a while. From my very unpleasant experiences with BP meds over several years, I have found that I have been fine when starting a new type of med, then the side effects have crept up gradually until they have become absolutely intolerable. I know other people that this has happened to also. Everyone is different. I hope your meds work for you with little or no side effects, but be vigilant about what is happening to your body. If you do find they start to really bother you, I hope your doctor is open minded to trying you with something else, as I have also found them to be rigid in their thinking and determined to be unhelpful Good luck!

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:23 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!